MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 7; HIP FEMORAL STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 7; HIP FEMORAL STEM
Catalog Number 01.18.137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department stem revision performed 4 years and 10 months from the primary tha.After a few years of good outcome the patient lamented onset of pain.The prerevision image shows signs of bone sufferance, whose origins we cannot determine with the information at end.Such signs of periosteal reaction may be due to pathological causes, more seldom to mechanical reasons.The reason of this failure cannot be determined.Visual inspection performed by r&d project manager looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.We analyzed the stem dimension comparing with x-ray template 100% scale finding perfect shape correspondence as expectable.Based on the analysis completed and information available, it is not possible to identify a root cause.Batch review performed on 02 november 2023.Lot 154519: 50 items manufactured and released on 28-dec-2015.Expiration date: 2020-12-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
At about 4 years and 10 months from the primary, the patient came in reporting pain.The reason of the pain is unknown.The surgeon revised the stem and the head.The surgery was completed successfully.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 7
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18203445
Report Number3005180920-2023-00906
Device Sequence Number6255493
Product Code LZO
UDI-Device Identifier07630030804137
UDI-Public07630030804137
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Catalogue Number01.18.137
Device Lot Number154519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale